MAUDE Adverse Event Report: ARTHREX, INC. FW,BPB #2 SUTR,BLU W/NDL; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. FW,BPB #2 SUTR,BLU W/NDL; POLYETHYLENE SYNTHETIC SUTURE
Model Number FW,BPB #2 SUTR,BLU W/NDL
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, it was reported by an arthrex subsidiary employee via email that an expired ar-7200-1, fiberwire® #2 braided polyblend suture, blue, w/ tapered needle, implant was used on patient.This was detected on (b)(6) 2023 during a left meniscal repair procedure.The procedure was completed successfully.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h6.The complaint allegation was confirmed.The most likely cause of the reported failure is a user error, as the device's expiration was not verified before the procedure.The failed device was not received for evaluation.An evaluation of the picture attached to the complaint confirms the allegation.The device ar-7200-1, batch 20021, was expired at the time of the procedure.A more in-depth evaluation of the device history record found that the device's shelf-life label in months was only 48 (4 years).Per agile finished good details.Shelf life (months) is 60 (5 years).

Brand Name
FW,BPB #2 SUTR,BLU W/NDL
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18486078
Report Number1220246-2024-00239
Device Sequence Number16830980
Product Code GAT
UDI-Device Identifier00888867280908
UDI-Public00888867280908
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberFW,BPB #2 SUTR,BLU W/NDL
Device Catalogue NumberAR-7200-1
Device Lot Number20021
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown